Wyoming, 2005

Hail in Wyoming, September 24, 2005

September 24, 2005 · NWS RIW · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 24, 1:50 PM MST, 8 hours 9 minutes earlier.

Area forecast discussion, Sep 24, 1:50 PM MST, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
250 PM MDT SAT SEP 24 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY
CLOUDY AND COOL OVER ALL BUT THE SOUTH/SOUTHWEST PART OF CWA.
CONVECTION FIRING ALONG AND SOUTHWEST OF THE FRONTAL BOUNDARY. UPPER
TROF SPINNING IN IDAHO AND HAS ELONGATED TODAY. NOSE OF UPPER JET
INTO SRN UTAH NOW AND THIS WILL AID EVENING CONVECTION OVER THE CWA.
STORMS TO BE ELEVATED OVER THE FRONTAL BOUNDARY AS WELL SO HAVE
INCLUDED ISOLD TS IN ALL AREAS. HAVE WENT WITH SCT POPS MOST AREAS
WITH HIGHER VALUES MTS TONIGHT. UPPER TROF SLOWLY MOVES ACROSS WY
SUNDAY. HAVE ADJUSTED POPS FOR TIMING OF TROF. LITTLE WARMER DAY
SUNDAY AS SOME SUNSHINE SHOULD OCCUR MOST AREAS IN THE PM. TROF
DEPARTS SUN EVE WITH CLEARING AND COLD NT. LOWERED MIN TEMPS FOR MON
A.M. WITH FROST A GOOD BET MANY VALLEYS. MONDAY LOOKS DRY AND WARMER
AS WEAK RIDGE MOVES OVER THE AREA. WX SYSTEM PROGD TO DROP SE FROM
CANADA INTO NRN ROCKIES TUE. SOME QUESTION ABOUT UPPER CIRCULATION
AROUND CALIF AND ITS IMPACT TO THE OVERALL WX SCHEME TUE. NAM/GFS/EC
ALL WISH TO BRING IT NE INTO SW U.S. WITH MOISTURE SPREADING INTO THE
STATE. GOING FORECAST FOR MON NT AND TUE WAS LEFT UNCHANGED WITH A
LOW CHANCE OF PCPN TUE OVER MOST AREAS. MILD HIGHS ON TUE WITH BREEZY
AREAS IN THE AFTERNOON.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...
NOT A LOT OF CHANGES TO EXTENDED FORECAST AT THIS TIME WITH QUITE A
SPREAD ON MEDIUM RANGE GUIDANCE. THE CUT OFF LOW THAT FORMS OFF WEST
COAST OF CA LATE THIS WEEKEND WILL BE MAIN QUESTION AS TO ITS
POSITION AND ASSOCIATED WEATHER BY THE MIDDLE OF WEEK. NORTHERN
STREAM SYSTEM DROPS SOUTHEAST THROUGH AREA TUESDAY FOR CONTINUED RISK
FOR PRECIP. IN RESPONSE TO THIS NORTHERN STREAM SYSTEM...THE GFS ALSO
PULLS CUT OFF LOW NORTHEAST TOWARD AREA THROUGH THURSDAY. THIS IS A
CHANGE FROM PREVIOUS GUIDANCE AND IS NOT SUPPORTED BY ECMWF WHICH
KEEPS UPPER LOW WELL SOUTHWEST OF AREA WITH RIDGING ACROSS WY.
ENSEMBLE GUIDANCE SPLIT BETWEEN THESE SOLUTIONS. HAVE THEREFORE
FOLLOWED ECMWF GUIDANCE AND KEPT FORECAST DRY THROUGH END OF WEEK...
BUT EVOLUTION OF UPPER LOW WILL HAVE TO BE WATCHED ON LATER SHIFTS.
LOW GRADE PRECIP CHANCES INTRODUCED BY SATURDAY WITH DEEPER NORTHERN
STREAM TROUGH EXPECTED TO APPROACH. TEMPERATURES EXPECTED TO BE NOT
TOO FAR FROM NORMAL VALUES THROUGH PERIOD.

 &&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR
LONG TERM...FRIEDERS
Hazardous weather outlook, Sep 24, 12:57 PM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
157 PM MDT SAT SEP 24 2005

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
157 PM MDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL OCCUR THE REST OF TODAY AND TONIGHT.
SNOW WILL OCCUR IN THE MOUNTAIN ELEVATIONS ABOVE 8000 FEET WHERE 1
TO 3 INCHES ARE EXPECTED...ESPECIALLY IN AREAS OF THUNDER SNOW.
PEOPLE WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR WET AND COLD
CONDITIONS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE POSSIBLE SUNDAY IN
CENTRAL WYOMING. THE FAR WEST AND SOUTHWEST PORTION OF THE STATE WILL
BE MOSTLY DRY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY RAIN OR SNOW AMOUNTS.

TRIW

The radar

The Riverton/Lander radar (KRIW), 8 km away, was scanning. The volume nearest the first event began at 04:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Fremont

When
September 24, 9:59 PM MST to 10:01 PM MST
Where
Fremont County, Riverton
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
43.033, -108.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476946.